Alert archive / Massachusetts / Small Craft Advisories in 2017

Small Craft Advisory 63, NWS Boston/Norton, MA

May 3, 2017

NWS Boston/Norton, MA issued this small craft advisory at May 3, 2017, 10:19 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 3, 2017, 10:19 AM EDT (14:19 UTC)
Expired
May 3, 2017, 10:00 PM EDT
In force
12 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

345 
WHUS71 KBOX 031419
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1019 AM EDT WED MAY 3 2017

ANZ230-236-032230-
/O.NEW.KBOX.SC.Y.0063.170503T1419Z-170503T2300Z/
BOSTON HARBOR-NARRAGANSETT BAY-
1019 AM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-032230-
/O.EXT.KBOX.SC.Y.0062.000000T0000Z-170504T1000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1019 AM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 6 FEET IN A COMBINATION OF WESTERLY WIND WAVES AND
  SOUTHERLY SWELLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-032230-
/O.EXT.KBOX.SC.Y.0062.000000T0000Z-170503T2300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1019 AM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-251-032230-
/O.EXT.KBOX.SC.Y.0062.000000T0000Z-170503T2300Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
1019 AM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-032230-
/O.CON.KBOX.SC.Y.0062.000000T0000Z-170504T0400Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1019 AM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
465 
WHUS71 KBOX 031918
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT WED MAY 3 2017

ANZ235-237-040330-
/O.CON.KBOX.SC.Y.0062.000000T0000Z-170504T0400Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
318 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-040330-
/O.CON.KBOX.SC.Y.0062.000000T0000Z-170504T1000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
318 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET ALONG WITH SOME SOUTHERLY SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-032300-
/O.CON.KBOX.SC.Y.0062.000000T0000Z-170503T2300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
318 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-251-032300-
/O.CON.KBOX.SC.Y.0062.000000T0000Z-170503T2300Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
318 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-032300-
/O.CON.KBOX.SC.Y.0063.000000T0000Z-170503T2300Z/
BOSTON HARBOR-NARRAGANSETT BAY-
318 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
301 
WHUS71 KBOX 032257
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
657 PM EDT WED MAY 3 2017

ANZ250-040000-
/O.CAN.KBOX.SC.Y.0062.000000T0000Z-170503T2300Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
657 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS.

$$

ANZ231>234-040000-
/O.EXP.KBOX.SC.Y.0062.000000T0000Z-170503T2300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
657 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS.

$$

ANZ251-040200-
/O.EXT.KBOX.SC.Y.0062.000000T0000Z-170504T0200Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
657 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-040200-
/O.EXT.KBOX.SC.Y.0063.000000T0000Z-170504T0200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
657 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-040400-
/O.CON.KBOX.SC.Y.0062.000000T0000Z-170504T0400Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
657 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-040700-
/O.CON.KBOX.SC.Y.0062.000000T0000Z-170504T1000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
657 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
309 
WHUS71 KBOX 040221
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1021 PM EDT WED MAY 3 2017

ANZ230-236-040330-
/O.EXP.KBOX.SC.Y.0063.000000T0000Z-170504T0200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
1021 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

NORTHWEST WINDS HAVE DIMINISHED AND WILL REMAIN BELOW 25 KNOTS
OVERNIGHT.

$$

ANZ251-040330-
/O.EXP.KBOX.SC.Y.0062.000000T0000Z-170504T0200Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
1021 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

NORTHWEST WINDS HAVE DIMINISHED AND WILL REMAIN BELOW 25 KNOTS
OVERNIGHT.

$$

ANZ235-237-040400-
/O.CON.KBOX.SC.Y.0062.000000T0000Z-170504T0400Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1021 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-041000-
/O.CON.KBOX.SC.Y.0062.000000T0000Z-170504T1000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1021 PM EDT WED MAY 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 3, 10:12 AM EDT, 7 minutes earlier.

Area forecast discussion, May 3, 10:12 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1012 AM EDT Wed May 3 2017

.SYNOPSIS...
Cold front moves through Southern New England this afternoon,
followed by a burst of cooler air. High pressure builds over the
region with dry weather for Thursday. A slow moving area of low
pressure will bring moderate to heavy rain Friday, with a
continued chance for on and off showers into the weekend. Cool
and unsettled weather is then expected for the beginning of next
week.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...

1015 AM update...

Mid level trough and associated cold pool aloft (-22C at 500 mb) moving
across NY state this morning and triggering lots of CU/Strato-
cu over this region. Some light showers underneath this cloud
deck especially around the Albany, NY area. However much of
this activity erodes as it moves eastward into southern New
England in response to westerly downslope flow drying out the
boundary layer. So other than a spot shower or sprinkle across
western MA including the I-91 corridor, most of the region
remains dry today.

Main impacts from this short wave will be skies going from
sunny to overcast at times this afternoon especially northwest
of I-95 corridor, as cu/strato-cu over NY state advect eastward.
Loss of solar heating, increasing WNW winds and modest CAA with
850 temps cooling to -1C to -3C by 00z will translate to much
cooler late afternoon conditions. Thus enjoy the warm sunshine
late this morning into midday.

Previous discussion...

Shortwave from the Great Lakes races east across Southern New
England during the afternoon, moving offshore by 00Z. Cold advection
of 2-4C at 500 mb helps to destabilize the airmass and allow clouds
and widely scattered showers to develop.

Temperatures in the mixed layer at 0C to -2C should support max sfc
temps in the mid 50s to low 60s. Winds in the mixed layer will be 25-
30 knots, so afternoon gusts should be in this range.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Tonight...

High pressure builds overhead, bringing clearing skies and
diminishing wind. This will allow radiational cooling in the
interior.  Dew points in the upper 20s and 30s will allow
temperatures to radiate into the 30s and lower 40s.

Temperatures reach 36F or lower in much Western and Central MA
between 2 am and 8 am. So it will be a frosty night. Frost
headline season has started in CT and adjacent MA, but not in
northern MA. We will issue a Frost Advisory for Hampden and
Eastern Hampshire County in MA and Hartford and Tolland Counties
in CT.

Thursday...

High pressure over the region will bring continued fair weather.
Expect increasing cirrus through the day, but otherwise a good day.
Light wind will allow sea breezes to form along the coast. Temps
aloft warm a couple of degrees, so expect max temps in the 60s, but
cooler along the coast where the flow is off the ocean.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...

Highlights...

 * Widespread soaking rainfall on Friday/Friday night.
 * Unsettled/showery conditions this weekend and early next week.
 * Cooler early next week.

Overview and model preferences...
No significant changes to the synoptic pattern with the
overnight updated, because we continue to be stuck between a
rock and a Rex block well into next week. A pattern often
observed in the winter as a driving force for cold air, negative
AO/NAO with strongly positive PNA is forecast given the dual
Rex blocks spanning from the Aleutians through to S of
Greenland. S New England, within this strongly amplified pattern
will lie beneath a deep cutoff in between the two ridge-lines
of each Rex block. The initial development will draw deep Gulf
of Mexico moisture to the region late this week, but then cooler
air for early next week. All-in-all unsettled and wet at times
through early next week. Will continue with a consensus blend of
guidance with this update except for Fri, as GFS looks too
progressive giving the amplifying pattern, and defies its own
GEFS members in several instances.

Details...

Thu night...
Will continue to lean on the slower guidance as occluding low
pres begins to move into QC and push its attendant occluding
front and LLJ toward New England. By 12Z Fri, strongest LLJ and
orientation of the upper jet streaks suggest best lift is still
to the W of New England. Therefore, will only just begin to
introduce POPs by early AM, suggesting a mainly dry night.
Increasing clouds and dwpts however will limit typical diurnal
cooling, so expecting lows mainly in the mid 40s to near 50.

Fri and Fri night...
Strong occlusion will traverse W-E across S New England. This
is linked to deep Gulf moisture as mentioned above, with PWATS
looking to exceed 1.50 inches (nearly 2-3 std deviations above
early May climatology). Also, S-SE oriented LLJ 40-50 kt (also
nearly 3 std deviations above normal) moves across the region
Fri afternoon/evening particularly. These features still look to
yield widespread QPF values 1.50-2.00, although GEFS/ECENS
plumes continue to suggest higher amounts are possible in
periods of moderate to heavy rain. Upslope (easterly) component
to the flow will help this especially in central MA/CT hills and
the Berkshires.

As mentioned earlier, will need to watch for mainly
urban/nuisance flooding in heavy rain, particularly during the
Fri afternoon/evening commute, which looks to fall within the
timing of peak rainfall rates. Some flashier streams may also
need to be monitored as well, especially in W MA/CT where
upslope will enhance totals. Agree with previous forecaster that
the need for wind headlines looks low as soundings continue to
show inversion, but this will still need to be watched,
especially near shore where mixing may be a bit better.

Sat and Sun...
Upper lvl cutoff and it's sfc low remain vertically stacked and
holds generally near the NY/QC border through the weekend. The
combination of several weak shortwaves, slowly steepening lapse
rates as H5 temps continually drop with the infusion of colder
air into the cutoff, and an onshore component to suggest
unsettled conditions. Although not as wet as Fri/Fri night,
periodic SHRA are possible within a mainly cloudy skies with
only a few breaks of sun here or there either day. The best
chance for SHRA looks to be mainly W MA/CT, closer to the cutoff
and rotating shortwaves, but the threat is non-zero across all
of S New England. Low risk for an isolated thundershower as
lapse rates steepen, better chances if some sunshine is
observed. Temps will still be near normal even in spite of the
moisture/cloudy conditions as H85 temps remain between +2C and
+5C, suggesting highs mainly in the low 60s each day and lows
remaining in the 50s given little change in airmass.

Mon and Tue...
Coolest portion of the forecast as the cutoff low, which drew
in colder air out of Canada through the weekend, will gradually
shift E through central/N New England. H85 temps drop as low as
-6C to -7C late Mon, suggesting even if some breaks of sun are
observed (more likely given sfc/low lvl flow will be shifting to
the W) highs will fall short of the low 60s which are normal
for this time of year. Looking at highs mainly in the 50s,
especially Mon. Clouds still an issue given the cold airmass
aloft and leftover moisture, and will continue to see a risk for
showers, especially diurnally driven. Can't rule out another
risk for an isolated thunderstorm as H5 temps drop to near -25C.
Low risk, but something to watch.

Mid next week...
Amplified pattern remains although noting the potential to
break the block downstream over the Atlantic. Final sensible wx
details remain uncertain however, and will depend on whether
cutoff is allowed to slip far enough E to relinquish its
influence.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

1015 am...

VFR cigs over NY state move east into southern New England as
the day progresses, with marginal MVFR in the higher terrain.
Light showers over NY dry up as activity moves east with just a
light spot shower or sprinkle across western MA. Gusty West
winds shift to the NW late today with passage of upper trough.

Previous discussion...

Today...High confidence.

No significant changes with the 12Z update. Mainly VFR. Primary
issue will be W winds gusting 20-25 kt.

VFR. Period of clouds with bases 4000-5000 feet. Widely
scattered showers, mainly north of the Mass Pike. Winds from the
Northwest behind the front with gusts to 30 knots possible.

Tonight...

VFR. High pressure builds over the region. Winds diminish to light.

Thursday...

VFR.  High pressure over the region with light winds.  Sea breezes
develop along the coast late morning and early afternoon.

KBOS TAF...High confidence in TAF.

KBDL TAF...High confidence in TAF.

Outlook /Thursday Night through Sunday/...

Thu night...High confidence.
Mainly VFR to start but with lowering CIGS. CIGS potentially
MVFR by early AM Fri, but mainly across W MA/CT.

Fri and Fri night...Moderate confidence.
Mix of mainly IFR but a few periods of MVFR possible. Mod-heavy
RA through the day and Fri night along with some fog. S-SE winds
may gust to around 20-25 kt at times with LLWS as S-SE winds
will be 40-50 kt around 2-3kft.

Sat and Sun...Moderate confidence.
MVFR/IFR but with breaks to VFR possible at times. Mainly BKN
skies but a few breaks possible along with some SHRA. Winds
S-SW but generally lighter than Fri. Still a few gusts around 20
kt possible by day.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Today...

Cold front moves across Southern New England during the afternoon.
Potential for gusts from the W-NW 25-30 knots, especially close to
shore. Meanwhile, seas linger at 5-6 feet on the southern outer
waters and Rhode Island/Block Island Sounds. Small Craft Advisory
continues.

Tonight and Thursday...

Diminishing winds and seas as high pressure builds overhead. Any
lingering 5 foot seas subside tonight. Winds and seas below Small
Craft thresholds Thursday.

Outlook /Thursday Night through Sunday/...

Thu night into Fri night...Moderate confidence.
South to southeasterly winds will increase Fri morning. Reaching
upper end Small craft advisory levels and low end Gales at
times through the day into Fri evening. Gale warnings may be
necessary. Seas increase, reaching 7-9 ft on the ocean waters by
early Sat morning. Otherwise, fog and moderate to heavy rain
expected.

Sat and Sun...Moderate confidence.
Winds should diminish somewhat, but remain at small craft thresholds
out of the S/SW through most of the weekend. Seas on the outer
waters remain elevated 7-11 ft. Scattered showers, with potential
reduced visibility in areas of fog.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Frost Advisory from midnight tonight to 8 AM EDT Thursday for
     CTZ002-003.
MA...Frost Advisory from midnight tonight to 8 AM EDT Thursday for
     MAZ009>011.
RI...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for
     ANZ230>234-236-250-251.
     Small Craft Advisory until midnight EDT tonight for ANZ235-237.
     Small Craft Advisory until 6 AM EDT Thursday for ANZ254>256.

&&

SYNOPSIS...WTB/Doody
NEAR TERM...WTB/Nocera/Doody
SHORT TERM...WTB
LONG TERM...Doody
AVIATION...WTB/Nocera/Doody
MARINE...WTB/Nocera/Doody
Hazardous weather outlook, May 3, 4:17 AM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
417 AM EDT Wed May 3 2017

CTZ004-MAZ002>008-012>024-026-RIZ001>008-040830-
Windham CT-Western Franklin MA-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Western Hampshire MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
417 AM EDT Wed May 3 2017

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, and Rhode Island.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Minor urban and poor drainage flooding is possible with rainfall
during Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002-003-MAZ009>011-040830-
Hartford CT-Tolland CT-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-
417 AM EDT Wed May 3 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for northern Connecticut and
western Massachusetts.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

Minor urban and poor drainage flooding is possible with rainfall
during Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-040830-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
417 AM EDT Wed May 3 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Southerly Gale wind gusts are possible from early Friday morning
into Friday night across most waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:21 AM EDTFrost AdvisoryBOXBristol, Hampden, Hampshire, Middlesex, Norfolk, Plymouth and 1 more27 hr

Nearby

Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.